Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have rosacea. No relief from accutane. Is there any alternate medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
My dermotogist has suggested Accutane for my skin. I have roseaca. For a period of 6 months. I am 70 years old and the side effects disturb me. Is there another drug that will have the same results?
Posted Sun, 24 Mar 2013 in Skin Hair and Nails
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

I agree with your concern regarding Accutane. This is a medication that has a multitude of potential side effects and I really think the benefit of this drug is not significant enough to cause you to endure these type of side effects.

There is another medication that has much fewer side effects and I think in your case would be much more helpful. This medication is metronidazole. This comes in a topical gel that you can put on your face once or twice daily. I think this would be a good choice to start with before anything more aggressive such as Accutane is considered.

Thanks again for sending your question. Please let me know if you have any additional concerns regarding this matter.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor